Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2011, 7:52 PM EDT for 4 counties in South Carolina. It was in force for 53 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 7:52 PM EDT (23:52 UTC)
- Expired
- Aug 9, 2011, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 131 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:07 PM EDT | TSTM WND DMG | 3 S Summerville, SC | NUMEROUS TREES SPLIT IN HALF AND SEVERAL TREES UPROOTED IN QUAIL ARBOR V ALONG SYLVAN TERRACE. PUBLIC ALSO REPORTED A TREE DOWN ON A CAMPER AND A FENCE BLOWN DOWN. |
| Aug 9, 8:10 PM EDT | TSTM WND GST 81 | 3 E Slands Bridge, SC | NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD. |
| Aug 9, 8:10 PM EDT | HAIL 0.88 | 3 E Slands Bridge, SC | NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD. |
| Aug 9, 8:11 PM EDT | TSTM WND DMG | 3 Nnw Archdale, SC | TREE DOWN ON SAWGRASS DRIVE. TIME OF EVENT ESTIMATED BASED ON RADAR. |
| Aug 9, 8:15 PM EDT | TSTM WND DMG | 3 Nnw Archdale, SC | NUMEROUS TREES DOWN AND DOWNED POWER LINES AT COOSAW CREEK COUNTRY CLUB. TIME ESTIMATED BY RADAR. |
| Aug 9, 8:20 PM EDT | TSTM WND DMG | 3 E Slands Bridge, SC | LARGE MAPLE TREE FELL IN YARD ON GLEBE ROAD. |
| Aug 9, 8:20 PM EDT | TSTM WND DMG | 4 Wsw Ladson, SC | TREES DOWN AND POWER LINES ACROSS THE ROAD ON OLD TROLLEY ROAD. |
| Aug 9, 8:23 PM EDT | TSTM WND DMG | 1 Ene Middleton Place, SC | LARGE LARGE TREE WAS SNAPPED MID WAY UP AND FELL ON A HOME UNDER CONSTRUCTION IN TAYLOR PLANTATION. TIME OF DAMAGE ESTIMATED BY RADAR. |
| Aug 9, 8:27 PM EDT | TSTM WND DMG | 3 E Slands Bridge, SC | TREE IN ROADWAY. |
| Aug 9, 8:33 PM EDT | TSTM WND DMG | 1 Ene Magnolia Gardens, SC | TREE DOWN ON LAMBS ROAD. TIME ESTIMATED BY RADAR. |
| Aug 9, 8:35 PM EDT | TSTM WND DMG | 3 E Slands Bridge, SC | NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD. |
| Aug 9, 8:35 PM EDT | HAIL 0.88 | 3 E Slands Bridge, SC | NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS BRIDGE ROAD. |
| Aug 9, 8:47 PM EDT | TSTM WND DMG | 1 S Shadowmoss, SC | TREE DOWN AT SHADOWMOSS GOLF COURSE. TIME ESTIMATED FROM RADAR. REPORT RELAYED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695
WUUS52 KCHS 092352
SVRCHS
SCC015-019-029-035-100045-
/O.NEW.KCHS.SV.W.0206.110809T2352Z-110810T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 845 PM EDT
* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM CROSS TO ROUND
O...MOVING EAST AT 15 MPH. DESTRUCTIVE WINDS COULD BE OCCURRING
WELL AHEAD OF THE STRONGEST THUNDERSTORMS.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CROSS...ROUND O...COTTAGEVILLE...RIDGEVILLE...GIVHANS FERRY STATE
PARK...NORTHERN LAKE MOULTRIE...GIVHANS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3297 7955
3290 7957 3279 7973 3275 7986 3268 7988
3260 8001 3259 8011 3285 8063 3351 8005
3350 7996 3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 2352Z 271DEG 11KT 3335 8012 3287 8057
$$
JAQ1 follow-up statement
127
WWUS52 KCHS 100016
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT TUE AUG 9 2011
SCC015-019-029-035-100045-
/O.CON.KCHS.SV.W.0206.000000T0000Z-110810T0045Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
816 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EAST CENTRAL COLLETON...BERKELEY...CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEPKIN TO JACKSONBORO...OR ALONG A LINE EXTENDING
FROM MONCKS CORNER TO 15 MILES SOUTHEAST OF WALTERBORO...
MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BONNEAU...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...
COLLEGE PARK...DANIEL ISLAND...DOWNTOWN CHARLESTON...FOLLY
BEACH...GOOSE CREEK...HANAHAN...JAMES ISLAND...JEDBURG...LADSON...
MOUNT PLEASANT...NORTH CHARLESTON...SUMMERVILLE AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3297 7955
3290 7957 3279 7973 3275 7986 3268 7988
3260 8001 3259 8011 3285 8063 3339 7985
3332 7974 3324 7948 3314 7926
TIME...MOT...LOC 0014Z 271DEG 11KT 3314 7994 3278 8045
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:13 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 9, 7:13 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EDT TUE AUG 9 2011 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE STALLING NEARBY WEDNESDAY. THE FRONT WILL PUSH THROUGH WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH. ANOTHER COLD FRONT MAY AFFECT THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND THUNDERSTORMS PUSHING EAST TOWARD THE COAST WITH A THREAT FOR DAMAGING WINDS AS PLENTY OF INSTABILITY REMAINS AND THE SEA BREEZE WILL PROVIDE AN ADDED BOOST. QUICK UPDATE TO RAISE POPS AND MENTION THE WIND THREAT. SOME HEAT INDEX VALUES STILL AROUND 105 DEGREES BUT SHOULD BE SHORT-LIVED DUE TO PRECIP SO LET THE ADVISORY EXPIRE AT 7 PM. OTHERWISE...RAIN CHANCES WILL DIMINISH OVERNIGHT. LINGERING CLOUD COVER AHEAD OF A SURFACE TROUGH OF LOW PRESSURE AS WELL AS DECENT LOW- LEVEL WINDS WILL HELP KEEP TEMPERATURES MILD...WITH LOWS GENERALLY IN THE MID TO UPPER 70S...WARMEST NEAR THE COAST. HOWEVER...LOWS WILL LARGELY DEPEND ON THE RAINFALL. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...A FAST ZONAL FLOW ALOFT COUPLED WITH DOWNSLOPE TRAJECTORIES AND DRY MID-LEVEL AIR WILL SUPPORT A MAINLY DRY FORECAST. THERE ARE SOME SIGNALS THAT THERE MAY BE JUST ENOUGH LOW-LEVEL CONVERGENCE ALONG THE UPPER GEORGIA COAST TO SUPPORT ISOLATED SHOWERS/TSTMS FOR A FEW HOURS DURING THE LATE AFTERNOON HOURS...SO SLIGHT CHANCE POPS WILL BE MAINTAINED ALONG THE I-95 CORRIDOR FROM SAVANNAH SOUTH TO DARIEN WITH DRY CONDITIONS ELSEWHERE. A SOLID OFFSHORE FLOW WILL DOMINATE FOR MUCH OF THE DAY WHICH WILL LIKELY PIN THE SEA BREEZE TO THE BEACHES. FORECAST SOUNDING SUPPORT HIGHS FROM THE UPPER 90S TO NEAR 100 DEGREES INLAND WITH MID 90S AT THE BEACHES. DEWPOINTS LOOK TO MIX OUT SUFFICIENTLY TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE BEACHES. A WEAK TROUGH OF LOW PRESSURE WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. THURSDAY...A DIFFUSE FRONTAL BOUNDARY WILL SINK SOUTH DURING THE AFTERNOON AND BECOME STATIONARY ACROSS THE NORTHERN ZONES OVERNIGHT. MODELS SHOW A LARGE AREA OF SUBSIDENCE/NVA HOLDING FIRM FOR MUCH OF THE DAY BEFORE A 700MB SHORTWAVE PASSES ACROSS EASTERN NORTH CAROLINA AND THE SOUTH CAROLINA PEE DEE DURING LATE AFTERNOON/EARLY EVENING HOURS. THERE MAY BE JUST ENOUGH FORCING ALONG THE TAIL END OF THIS FEATURE AND LOW-LEVEL CONVERGENCE ALONG THE DIFFUSE BOUNDARY TO SUPPORT A FEW SHOWERS/TSTMS...BUT IT DOES APPEAR THE BETTER CHANCES FOR MEASURABLE RAINS WILL REMAIN NORTH OF THE LOCAL FORECAST AREA. WILL SHOW DRY CONDITIONS THURSDAY AFTERNOON WITH A SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES THURSDAY EVENING. IT WILL CONTINUE WARM AND HUMID AHEAD OF THE FRONT WITH HIGHS RANGING FROM THE UPPER 90S INLAND WITH LOWER 90S AT THE BEACHES. HEAT INDICES LOOK TO REMAIN IN CHECK WITH DEWPOINTS MIXING OUT DURING PEAK HEATING. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH MID-UPPER 70S COAST. FRIDAY...BETTER CHANCES FOR SHOWERS/TSTMS AS THE WEAK FRONT LINGERS OVER THE AREA AS WEAK IMPULSES EMBEDDED IN THE MEAN LONG-WAVE TROUGH PASS THROUGH. CHANCE POPS LOOK APPROPRIATE GIVEN THIS REGIME. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE CLIMATOLOGICAL NORMS WITH HIGHS MID-UPPER 90S AND LOWS MID-UPPER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SFC HIGH PRESSURE WILL BEGIN TO SLIDE OFF THE MID ATLANTIC COAST AS A MID/UPPER LVL TROUGH DEVELOPS OVER THE EASTERN CONUS THIS WEEKEND. SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE OVER INLAND AREAS AS A LEE TROUGH BECOMES ENHANCED OVER THE MIDLANDS. ANOTHER COLD FRONT MAY APPROACH THE REGION FROM THE NORTHWEST SUNDAY OR MONDAY NEXT WEEK AS A LOW PRESSURE SYSTEM SHIFTS FROM THE MIDWEST TO THE NORTHEASTERN UNITED STATES. HAVE INCREASED OVERALL POPS TO CHANCE SUNDAY THROUGH EARLY MONDAY AS A RESULT. HIGH PRESSURE WILL THEN RETURN BY MIDWEEK. OVERALL...HIGH TEMPS WILL BE IN THE LOW TO MID 90S WITH A PERSISTENT SOUTH/SOUTHWEST FLOW. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THREAT FOR MVFR OR LOWER CONDS AND GUSTY/ERRATIC WINDS AS TSTMS PUSH TOWARD THE COAST THROUGH ABOUT 01Z/10. THEN...VFR CONDITIONS SHOULD PREVAIL THE REST OF THE TAF PERIOD. AN INCREASE IN LOW- LEVEL WINDS THIS EVENING THROUGH THE FIRST HALF OF THE NIGHT MAY LEAD TO MARGINAL LLWS CONDITIONS...ESPECIALLY AT KSAV...BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION DUE TO CONVECTION MOVING THROUGH THE AREA THIS EVENING. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER THAN 30 PERCENT CONFIDENCE. && .MARINE... TONIGHT...THERE IS A 20-25 KT LOW LEVEL JET THAT CROSSES THE WATERS TONIGHT...WHICH ALLOWS FOR SW WINDS AS HIGH AS 15-20 KT...HIGHEST ACROSS THE NORTHERN SC WATERS AND THE OUTER GA WATERS. WINDS WILL SHIFT MORE W LATE AS A WEAK COLD FRONT APPROACHES FROM THE NW. SEAS WILL BUILD SLIGHTLY BUT OVERALL CONDITIONS SHOULD REMAIN BELOW ADVISORY CRITERIA. MARINERS ARE ADVISED THAT SOME TSTMS OVER LAND THIS EVENING COULD PUSH INTO THE ATLANTIC WATERS WITH STRONG AND POTENTIALLY DAMAGING WINDS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. THURSDAY THROUGH SUNDAY NIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. A WEAK TROUGH WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING RESULTING IN A BRIEF OFFSHORE FLOW. A COLD FRONT IS FORECAST TO PUSH INTO THE MARINE AREA THURSDAY NIGHT...BUT WINDS LOOK TO REMAIN RATHER LIGHT WITH THE BOUNDARY ESSENTIALLY BISECTING THE MARINE AREA. A BROADER ONSHORE FLOW WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS NORTH AND FRONTAL BOUNDARY DISSIPATES. && .CLIMATE... RECORD MAX TEMPS FOR AUGUST 9... KCHS...98 SET IN 2007. KCHL...96 SET IN 1900. KSAV...99 SET IN 2007 AND PREVIOUS YEARS. NOTE...KCHL HAS AT LEAST TIED THE RECORD HIGH OF 96 DEGREES TODAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 9, 4:27 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 427 AM EDT TUE AUG 9 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-100830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 427 AM EDT TUE AUG 9 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE AREA THIS EVENING...AND A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS WILL BE DAMAGING WINDS AND PERHAPS LARGE HAIL. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. THE MOST LIKELY AREAS TO BE IMPACTED WILL BE NEAR AND WEST OF INTERSTATE 95...AND THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS BETWEEN 5 PM AND 10 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...THE COMBINATION OF HOT TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL RESULT IN HEAT INDICES 105 TO 108 DEGREES WEDNESDAY AFTERNOON. ANOTHER HEAT ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING. AMZ330-350-352-354-374-100830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED AT THIS TIME. 33
In the hours before
Local storm report, Aug 9, 6:09 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG METTER 32.40N 82.06W
08/09/2011 CANDLER GA LAW ENFORCEMENT
TREES BLOWN DOWN ON SEVERAL HOUSES IN METTER.
&&
EVENT NUMBER CHS1100762Local storm report, Aug 9, 6:11 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 2 SSE METTER 32.37N 82.05W
08/09/2011 CANDLER GA LAW ENFORCEMENT
TREES AND POWERLINES BLOWN DOWN ON SEVERAL CARS AT THE
HIGH SCHOOL JUST SOUTH OF DOWNTOWN METTER.
&&
EVENT NUMBER CHS1100763Local storm report, Aug 9, 6:50 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 SW ROCKY FORD 32.65N 81.84W
08/09/2011 SCREVEN GA 911 CALL CENTER
TREES DOWN ALONG ROCKY FORD ROAD.
&&
EVENT NUMBER CHS1100764
BDCLocal storm report, Aug 9, 6:58 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 NNE CLAXTON 32.22N 81.88W
08/09/2011 EVANS GA PUBLIC
TREES DOWN ALONG HIGHWAY 301 NORTH.
&&
EVENT NUMBER CHS1100765
BDCLocal storm report, Aug 9, 7:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
711 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 NW ALMEDA 32.84N 81.06W
08/09/2011 HAMPTON SC BROADCAST MEDIA
TREES DOWN ON HIGHWAY 278 AND HIGHWAY 68...NEAR
VARNVILLE.
&&
EVENT NUMBER CHS1100766
BDCLocal storm report, Aug 9, 7:41 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG CUMMINGS 32.79N 80.99W
08/09/2011 HAMPTON SC BROADCAST MEDIA
ROOF RIPPED OFF OF A TRAILOR AND SEVERAL PECAN TREES
UPROOTED. TIME ESTIMATED BY RADAR
&&
EVENT NUMBER CHS1100767
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:50 PM EDT | Special Weather Statement | CHS | Beaufort | 25 min |
| Aug 9, 4:36 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Aug 9, 5:00 PM EDT | Special Weather Statement | CHS | Allendale | 30 min |
| Aug 9, 5:36 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Aug 9, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 64 min |
| Aug 9, 6:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 62 min |
| Aug 9, 7:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 64 min |
| Aug 9, 7:46 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 59 min |
| Aug 9, 7:57 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.